MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49933
Medical Device Problem Codes Peeled/Delaminated (1454); Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: postal code: (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while sliding the catheter over the wire guide from a universa soft ureteral stent set, the guide "lost the teflon cover" and the catheter was damaged.Therefore, they were unable to place the device.No unintended portion of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Additional information has been requested regarding the event.At the time of this report, no further information has been provided.
 
Event or Problem Description
Additional information was received 21jan2021.Another catheter was placed to complete the procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Event summary as reported, while sliding the catheter over the wire guide from a universa soft ureteral stent set, the guide "lost the teflon cover" and the catheter was damaged.Therefore, they were unable to place the device.Another catheter was placed to complete the procedure.No unintended portion of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, manufacturing instructions, specifications, and quality control procedures of the device were conducted during the investigation.The device was not returned for investigation, and no physical examination was able to be performed.A document-based investigation evaluation was performed.No related non-conformances were recorded, and no additional lot-related complaints were received.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the manufacturing instructions, specifications, quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is included with instructions for use which provide the following information to the user related to the reported failure mode: precautions -¿do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.¿ -¿angulation of the wire guide or stent should be avoided.Use of a 0-degree scope lens is recommended.Scopes larger than 21.0 french are suggested.Instructions for use -¿note: prior to use, immerse stent in sterile water or isotonic saline to allow the hydrophilic surface to absorb water and become lubricious.This will easy placement under standard conditions.¿ -¿pass the stent over the wire guide through the cystoscope.Under direct vision, advance the stent into the ureter with the stent positioner.Have an assistance hold the wire guide in position to prevent advancement of the wire guide into her renal parenchyma.¿ -¿as an assistance removes the wire guide, hold the stent in position with the positioner.The stent pigtail will form spontaneously.¿ -¿if problems occur using this device, please call your cook sales representative or contact our customer relations department.¿ based on the available information, cook has concluded that the event can be traced to a component failure without a manufacturing or design deficiency.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11016803
Report Number1820334-2020-02311
Device Sequence Number19819619
Product Code FAD
UDI-Device Identifier00827002499331
UDI-Public(01)00827002499331(17)221101(10)10124016
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Model NumberG49933
Device Catalogue NumberUSH-524
Device Lot Number10124016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer01/21/2021
04/26/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date01/26/2021
05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1